Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 45, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 21, 2012, 10:59 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2012, 10:59 AM EDT (14:59 UTC)
- Expired
- Apr 21, 2012, 9:53 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
707 WHUS73 KAPX 211459 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1059 AM EDT SAT APR 21 2012 LHZ348-349-212300- /O.NEW.KAPX.SC.Y.0045.120421T1459Z-120422T0400Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1059 AM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
283 WHUS73 KAPX 212002 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EDT SAT APR 21 2012 LHZ348-349-220400- /O.CON.KAPX.SC.Y.0045.000000T0000Z-120422T0400Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 402 PM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
637 WHUS73 KAPX 220153 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 953 PM EDT SAT APR 21 2012 LHZ348-349-220300- /O.CAN.KAPX.SC.Y.0045.000000T0000Z-120422T0400Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 953 PM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 7:01 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 21, 7:01 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 701 AM EDT SAT APR 21 2012 .SYNOPSIS... ISSUED AT 310 AM EDT SAT APR 21 2012 HIGH PRESSURE WILL GRADUALLY NOSE ITS WAY BACK INTO THE AREA THROUGH THE WEEKEND...AND STICK AROUND INTO MONDAY AS WELL...PROVIDING A STRETCH OF SEASONABLY COOL WEATHER BUT WITH A GOOD DEAL OF SUNSHINE EACH DAY. OUR NEXT CHANCE FOR PRECIPITATION WILL WAIT UNTIL MONDAY NIGHT OR TUESDAY AT THE EARLIEST...AS LOW PRESSURE TAKES SHAPE OVER THE EASTERN GREAT LAKES. HOWEVER...THE BEST CHANCES FOR RAIN WILL REMAIN EAST AND SOUTH OF NORTHERN MICHIGAN RIGHT ON THROUGH MUCH OF NEXT WEEK. && .UPDATE... ISSUED AT 700 AM EDT SAT APR 21 2012 SKIES HAVE COMPLETELY CLEARED ACROSS OUR CWA EARLY THIS MORNING AS HIGH PRESSURE AND DRY AIR BUILD SOUTH OUT OF CANADA AND INTO THE WRN GREAT LAKES REGION. STILL EXPECT SOME SCATTERED DIURNAL CU DEVELOPMENT BY THIS AFTERNOON. OTHERWISE...A QUIET EARLY SPRING DAY IS EXPECTED...WITH AFTERNOON HIGHS IN THE UPPER 40S AND LOWER 50S. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 310 AM EDT SAT APR 21 2012 COLD CANADIAN HIGH PRESSURE AND DRY AIR THRU THE COLUMN WILL CONTINUE TO BUILD SOUTH INTO MICHIGAN TODAY THRU SUNDAY. AFTER A RATHER BUSY END TO THE WORKWEEK WEATHER-WISE...THIS WEEKEND WILL FEATURE QUIET WEATHER AND MAINLY CLEAR SKIES. INLAND AREAS WILL SEE SOME DIURNALLY-DRIVEN CU DEVELOP BOTH THIS AFTERNOON AND SUNDAY AFTERNOON. ANY CU THAT DOES DEVELOP WILL QUICKLY DISSIPATE WITH LOSS OF DAYTIME INSTABILITY...RESULTING IN CLEAR NOCTURNAL SKIES. TEMPS WILL BE AROUND 10 DEGREES BELOW NORMAL THRU THE WEEKEND THANKS TO THE CHILLY AIRMASS IN PLACE. AFTERNOON HIGHS BOTH TODAY AND SUNDAY WILL BE IN THE UPPER 40S TO LOWER 50S...WITH OVERNIGHT LOWS MAINLY IN THE 20S. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 310 AM EDT SAT APR 21 2012 FAIRLY STABLE 4-WAVE HEMISPHERIC PATTERN CONTINUES TO BE ADVERTISED BY THE MAJORITY OF THE MEDIUM RANGE GUIDANCE RIGHT ON THROUGH NEXT WEEK...FEATURING PERSISTENT BUT VARYING DEGREES OF UPPER TROUGHING OVER MUCH OF THE EASTERN CONUS...WHILE AMPLIFYING RIDGING DOMINATES THROUGHOUT THE WEST. THE MAIN FORECAST CHALLENGE FOR US UP HERE IN THE MAJESTIC NORTHWOODS CONTINUES TO BE TRYING TO DISCERN ANY SIGNIFICANT PRECIPITATION THREATS THROUGH THE WORK WEEK PERIOD...AND HONESTLY STARTING TO FEEL THAT CHANCES MIGHT NOT BE OVERLY GREAT. WITH THAT SAID...CERTAINLY SOME ISSUES TO WORK THROUGH...MAINLY DEALING FIRST WITH WHAT SHOULD END UP BEING A DOOZY OF A CLOSED UPPER LOW MEANDERING THROUGH THE NORTHEAST CONUS. CURRENT UPPER PATTERN TONIGHT HAS ALL THE HALLMARKS OF CLOSED LOW DEVELOPMENT... WITH DEEPLY MERIDIONAL UPPER TROUGH AXIS TRAVERSING FROM THE WESTERN LAKES DOWN THROUGH THE GULF OF MEXICO. ALL THE WHILE...PRONOUNCED PACIFIC JET "FIREHOSE" PATTERN RESIDES ALONG THE NORTHERN TIER AND DOWN THROUGH THE PLAINS...ALREADY HELPING FURTHER AMPLIFY THE SOUTHERN EXTENT OF AFOREMENTIONED UPPER TROUGH. MEANWHILE...DEEP LAYER CONFLUENT FLOW IS IN PLACE ACROSS THE NORTHERN ATLANTIC AND PROGGED TO ONLY FURTHER INCREASE WITH TIME...FAVORING A CLOSING OFF OF UPPER ENERGY AS THE SOUTHERN TAIL OF CURRENT UPPER TROUGH ENDS UP NEGATIVELY TILTED. ALL OF THIS IS TO SIMPLY SAY THAT RECENT GUIDANCE TRENDS SHOWING DEEPLY CLOSED UPPER LOW MEANDERING OVER THE EASTERN LAKES/NORTHEAST STATES LOOK JUST FINE. WHAT ISN'T AS FINE OR KNOWN AT THIS POINT IS JUST HOW FAR WEST DEEPER MOISTURE PLUME/PRECIP SHIELD WILL ROTATE ONCE SAID UPPER LOW GETS TO OUR EAST. MODEL TRENDS THE PAST 24 HOURS HAVE SHOWN A DISTINCT EASTWARD SHIFT WITH TIME (AND THIS WAS EVEN SLIGHTLY HINTED AT IN 00Z GUIDANCE LAST NIGHT)...AND PER TRENDS WILL CONTINUE TO ONLY SHOW SOME SMALL POPS ACROSS EASTERN COUNTIES MONDAY NIGHT INTO TUESDAY. WHAT HAPPENS THEREAFTER IS EVEN MORE OF A MYSTERY...WITH TRENDS NOW POINTING TO UPPER LOW MEANDERING INTO QUEBEC RIGHT ON THROUGH AT LEAST THURSDAY OR EVEN FRIDAY. THIS IDEA HAS SOME MERIT GIVEN ABOVE- MENTIONED STRONGER NORTH ATLANTIC CONFLUENCE/BLOCKING ESSENTIALLY TRAPPING THE MID LEVEL FEATURE SOMEWHERE NEARBY...AND CAN FORESEE AN EVEN SLOWER EXIT TREND APPEARING IN THE GUIDANCE AS WE HEAD CLOSER TO THE MIDWEEK TIMEFRAME. THAT WILL HAVE SOME MAJOR IMPLICATIONS ON OUR WEATHER...AS A SLOWER EXIT WILL LIKELY HELP FURTHER AMPLIFY UPPER TROUGHING ACROSS THE AREA...EFFECTIVELY SENDING THE BETTER PRECIP THREATS WELL TO THE SOUTH ALONG A DISPLACED TIGHT THERMAL GRADIENT. PER CONSENSUS GUIDANCE...WILL PROBABLY NEED TO MAINTAIN A SMALL PRECIP THREAT FOR AT LEAST A PERIOD OR TWO...THOUGH EVEN THAT MAY NEED TO BE REMOVED WITH TIME. CERTAINLY SOMETHING TO WATCH. OVERALL TREND OF TEMPS LOOKS TO BE AT OR BELOW NORMAL THROUGH MUCH OF THE EXTENDED FORECAST PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 700 AM EDT SAT APR 21 2012 SOLID VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THRU THE 24 HR FORECAST PERIOD THANKS TO HIGH PRESSURE AND DRY AIR BUILDING SOUTH OUT OF CANADA. ONLY SCATTERED DIURNALLY-DRIVEN CU WILL PRECLUDE A COMPLETELY SUNNY DAY...WITH THE MAJORITY OF THE CU STAYING INLAND OVER INTERIOR SECTIONS OF NRN LWR MICHIGAN AWAY FROM THE STABILIZING EFFECTS OF THE RELATIVELY COLD LAKES. && .MARINE... ISSUED AT 310 AM EDT SAT APR 21 2012 WINDS/WAVES WILL REMAIN UNDER SCA CRITERIA THRU THE WEEKEND AS HIGH PRESSURE BUILDS INTO THE REGION. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MR SYNOPSIS...DL SHORT TERM...MR LONG TERM...DL AVIATION...MR MARINE...MR
Hazardous weather outlook, Apr 21, 3:15 AM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 315 AM EDT SAT APR 21 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 221000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 315 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.